MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD VERSASTEP; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

DAVIS & GECK CARIBE LTD VERSASTEP; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number VSR100005
Medical Device Problem Codes Difficult to Insert (1316); Difficult to Remove (1528)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a laparoscopic hysterectomy, surgical devices or instruments like forceps could not be taken in and out smoothly through the trocar.The customer is using a laparoscopic handset and a vessel sealing device.There was no patient harm.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the returned product noted the protective sheath of the radially expandable sleeve was cut.The trocar and envelope seal appeared intact.The condition in which the device was received precludes functional testing.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all manufacturers¿ quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.Replication of the cut in the radially expandable sleeve may occur when mishandled during clinical application.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.Should new information become available, the file will be re-opened, and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
VERSASTEP
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key7433086
Report Number9612501-2018-00745
Device Sequence Number145461
Product Code GCJ
UDI-Device Identifier20884521084206
UDI-Public20884521084206
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K012539
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model NumberVSR100005
Device Catalogue NumberVSR100005
Device Lot NumberJ7D2152X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2018
Initial Date Received by Manufacturer 03/28/2018
Supplement Date Received by Manufacturer05/11/2018
Initial Report FDA Received Date04/16/2018
Supplement Report FDA Received Date05/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1